Alert archive / Pennsylvania / Dense Fog Advisories in 2012

Dense Fog Advisory 14, NWS Philadelphia/Mount Holly

December 9, 20124 states

NWS Philadelphia/Mount Holly issued this dense fog advisory at Dec 9, 2012, 7:23 PM EST for 4 states. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2012, 7:23 PM EST (00:23 UTC)
Expired
Dec 10, 2012, 9:00 AM EST
In force
14 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Salem County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS71 KPHI 100023
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EST SUN DEC 9 2012

DEZ002>004-MDZ012-015-019-020-101400-
/O.NEW.KPHI.FG.Y.0014.121210T0023Z-121210T1400Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
723 PM EST SUN DEC 9 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST MONDAY.

* VISIBILITIES...ONE QUARTER MILE OR LESS.

* TIMING...DENSE FOG IS EXPECTED TO DEVELOP OVERNIGHT AND PERSIST
  THROUGH MONDAY MORNING.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE
  TRAVEL TIMES. EXERCISE CAUTION, REDUCE DRIVING SPEEDS AND USE
  LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

MEOLA/ROBERTSON
5 follow-up statements
895 
WWUS71 KPHI 100834
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 AM EST MON DEC 10 2012

DEZ002>004-MDZ012-015-019-020-101400-
/O.CON.KPHI.FG.Y.0014.000000T0000Z-121210T1400Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
334 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* VISIBILITIES...ONE QUARTER MILE OR LESS.

* TIMING...DENSE FOG IS EXPECTED TO PERSIST THROUGH THIS MORNING.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE
  TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE
  LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
616 
WWUS71 KPHI 100929
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 AM EST MON DEC 10 2012

DEZ001-MDZ008-PAZ101-102-101400-
/O.EXA.KPHI.FG.Y.0014.000000T0000Z-121210T1400Z/
NEW CASTLE-CECIL-WESTERN CHESTER-EASTERN CHESTER-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...HONEY BROOK...
OXFORD...WEST CHESTER...KENNET SQUARE
429 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...DENSE FOG IS EXPECTED TO PERSIST THROUGH THIS MORNING.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE 
  LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

DEZ002>004-MDZ012-015-019-020-101400-
/O.CON.KPHI.FG.Y.0014.000000T0000Z-121210T1400Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CHESTERTOWN...CENTREVILLE...EASTON...DENTON
429 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...DENSE FOG IS EXPECTED TO PERSIST THROUGH THIS MORNING.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE 
  LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
490 
WWUS71 KPHI 101031
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
531 AM EST MON DEC 10 2012

NJZ015>019-PAZ070-071-103>106-101400-
/O.EXA.KPHI.FG.Y.0014.000000T0000Z-121210T1400Z/
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
INCLUDING THE CITIES OF...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...
CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
531 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...DENSE FOG IS EXPECTED TO PERSIST THROUGH THIS MORNING.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE 
  LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. 

&&

$$

DEZ001>004-MDZ008-012-015-019-020-PAZ101-102-101400-
/O.CON.KPHI.FG.Y.0014.000000T0000Z-121210T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN CHESTER-EASTERN CHESTER-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...HONEY BROOK...OXFORD...WEST CHESTER...KENNET SQUARE
531 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...DENSE FOG IS EXPECTED TO PERSIST THROUGH THIS MORNING.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE 
  LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
360 
WWUS71 KPHI 101131
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 AM EST MON DEC 10 2012

DEZ002>004-MDZ015-019-020-101245-
/O.CAN.KPHI.FG.Y.0014.000000T0000Z-121210T1400Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CENTREVILLE...EASTON...DENTON
631 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
DENSE FOG ADVISORY.

$$

DEZ001-MDZ008-012-NJZ015>019-PAZ070-071-101>106-101400-
/O.CON.KPHI.FG.Y.0014.000000T0000Z-121210T1400Z/
NEW CASTLE-CECIL-KENT MD-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...MEDIA...PHILADELPHIA...HONEY BROOK...
OXFORD...WEST CHESTER...KENNET SQUARE...COLLEGEVILLE...
POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT...PERKASIE...
MORRISVILLE...DOYLESTOWN
631 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...DENSE FOG IS EXPECTED TO PERSIST THROUGH THIS MORNING.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE 
  LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
993 
WWUS71 KPHI 101413
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 AM EST MON DEC 10 2012

DEZ001-MDZ008-012-NJZ015>019-PAZ070-071-101>106-101515-
/O.EXP.KPHI.FG.Y.0014.000000T0000Z-121210T1400Z/
NEW CASTLE-CECIL-KENT MD-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...MEDIA...PHILADELPHIA...HONEY BROOK...
OXFORD...WEST CHESTER...KENNET SQUARE...COLLEGEVILLE...
POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT...PERKASIE...
MORRISVILLE...DOYLESTOWN
913 AM EST MON DEC 10 2012

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

AT 9 AM, VISIBILITIES WERE SLOWLY IMPROVING ACROSS THE
PHILADELPHIA METROPOLITAN AREA AND SOUTHWARD INTO NORTHERN
DELAWARE AND NORTHEAST MARYLAND. SOME LOCALIZED PATCHY DENSE FOG
REMAINS, HOWEVER, WITH VISIBILITIES DOWN TO ONE QUARTER MILE. WITH
CONDITIONS GRADUALLY IMPROVING, THE DENSE FOG ADVISORY WILL BE
ALLOWED TO EXPIRE, AND A SPECIAL WEATHER STATEMENT WILL BE ISSUED
SHORTLY TO ADDRESS THE LOCALIZED PATCHY DENSE FOG THAT REMAINS.

$$

KLINE

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Dec 9, 4:00 PM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Dec 9, 4:00 PM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EST SUN DEC 9 2012

.SYNOPSIS...
A WEAK COLD FRONT HAS STALLED SOUTH OF THE AREA. THE FRONT WILL
RETURN NORTH AS A WARM FRONT LATER TONIGHT INTO MONDAY MORNING. A
COLD FRONT WILL CROSS THE REGION LATE MONDAY NIGHT. A WAVE OF LOW
PRESSURE ON THAT FRONT IS EXPECTED TO PASS SOUTHEAST OF THE FORECAST
AREA ON WEDNESDAY. HIGH PRESSURE THEN WILL BUILD IN BEHIND THE FRONT
FOR THE END OF THE WEEK. A STRONG LOW PRESSURE SYSTEM EMERGING FROM
THE ROCKIES IS FORECAST TO REACH THE GREAT LAKES BY SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AN 18Z SURFACE ANALYSIS PLACES THE STALLED FRONTAL BOUNDARY TO OUR
IMMEDIATE SOUTH WITH HIGH PRESSURE STILL TO OUR NORTH. UPPER LEVEL
OVER THE GREAT LAKES WILL CONTINUE TO SLIDE TO THE NORTHEAST TONIGHT
PULLING A STRONGER SURFACE LOW PRESSURE WITH IT ACROSS THE OHIO
VALLEY. AS THE LOW MOVES NORTHWARD IT WILL SLOWLY PULL THE STALLED
BOUNDARY TO OUR SOUTH BACK TOWARDS THE NORTH AS A WARM FRONT
STARTING LATE TONIGHT.

FOR THE TIME BEING, THE RAIN ACROSS THE REGION HAS TAPERED OFF SOME
BUT WITH THE MOISTURE RESIDING IN THE COLUMN AND LITTLE TO NO MIXING
TAKING PLACE, FOG WITH QUICKLY BE MOVING BACK INTO THE
REGION...MAINLY FROM THE SOUTH. A GRADUAL LOWERING OF VISIBILITIES
IS EXPECTED OVER THE COURSE OF THE NEXT FEW HOURS AS THE EASTERLY
FLOW IN PLACE, WITH A LOW-LEVEL INVERSION RIGHT AROUND 1000 FEET.
THOUGH THE PRESSURE GRADIENT IS DECENT TODAY WITH THE HIGH TO THE
NORTH AND THE LOW TO THE SOUTHWEST, THE COOL DAMP AIR BEING ADVECTED
IN FROM THE EAST IS RAPIDLY FILLING THE REGION WITH LOWER
CEILINGS...THIS TREND WILL CONTINUE THROUGH TONIGHT.

WITH ONE SHORTWAVE MOVING THROUGH TO OUR NORTHEAST NOW, A SECOND
WAVE OVER WESTERN PENNSYLVANIA WILL INCH CLOSER TO OUR AREA
TONIGHT...THIS IS TIED TO THE SURFACE LOW AND THE LIFTING OF THE
SURFACE WARM FRONT. THIS SECOND WAVE LOOKS TO MAINLY AFFECT OUR
NORTHWESTERN ZONES LATE TONIGHT AND COULD PRODUCE UPWARDS OF A
QUARTER INCH OF RAIN.

THE WARM FRONT SHOULD BE THROUGH THE SOUTHERN HALF OF OUR AREA BY
TOMORROW MORNING AS IT SLOWLY PULLS FURTHER TO THE NORTH. DEPENDING
ON HOW MUCH RAIN FALLS NORTH OF THE FRONT TONIGHT IT COULD SLOW THE
NORTHWARD PROGRESSION. FOR NOW THINKING IS THAT IT SHOULD BE ACROSS
THE NORTHERN PARTS BY THE END OF THE NEAR TERM...THEN THINGS BEGIN
TO HEAT UP...LITERALLY.

TEMPERATURES TONIGHT WE KEPT FAIRLY STEADY FROM THE CURRENT
OBSERVATIONS. IN FACT WE SHOULD START TO WARM LATER TONIGHT SO OUR
OVERNIGHT LOW COULD BE WARMER THAN TODAYS DAYTIME HIGH DUE TO THE
SURGE OF WARM AIR ADVECTION BEHIND THE FRONT. USED A BLEND OF THE
MAV/METMOS WITH AN EDGE MORE TOWARDS THE WARMER MAV.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE WARM SHOULD BE ALMOST ALL THE WAY THROUGH THE REGION BY LATE
MORNING TOMORROW. THE RAIN WILL SLOWLY TAPER OFF FROM SOUTH TO NORTH
WITH JUST A DRIZZLE LEFT OVER IN THE MOIST SOUTHWESTERLY FLOW. THE
ISSUE FOR TOMORROW IS GOING TO BE THE TIMING OF THE COLD FRONTAL
PASSAGE LATE IN THE DAY AND HOW THICK THE FOG AND CEILINGS BECOME.
THERE LOOK TO BE PATCHES OF DENSE FOG LATE TOMORROW MORNING ACROSS A
VERY BROAD AREA OF OUR CWA DUE TO THE SOUTHWESTERLY FLOW KICKING IN
HIGHER DEWPOINT AIR. CEILINGS WILL ALSO BE RATHER LOW TOMORROW UNDER
A STEEP LOW-LEVEL INVERSION...UNDER A 50 KNOT 925MB JET.

DUE TO THE STRENGTH OF THE JET ENHANCED MIXING DOES NOT LOOK TO
OCCUR TOMORROW SO WE WILL MORE THAN LIKELY BE SOCKED IN ALL DAY
WITH THE FOG AND LOWER CLOUDS. THAT BEING SAID TEMPERATURES SHOULD
STILL BE ABLE TO WARM INTO THE LOW TO MID-60S ACROSS MUCH OF THE
REGION...WELL ABOVE NORMAL. THIS IS ALL AHEAD OF A COLD FRONT MOVING
IN FROM THE NORTHWEST LATER TOMORROW EVENING.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
NO BIG CHANGES IN MODEL GUIDANCE WITH THE LONG TERM FROM THE
OVERNIGHT OR PREVIOUS DAY'S SOUNDING RUN. A FAIRLY PROGRESSIVE
PATTERN WITH A NEAR NEUTRAL NORTH ATLANTIC OSCILLATION AND NEGATIVE
PACIFIC NORTH AMERICAN OSCILLATION TELECONNECTION PATTERN WITH
TEMPERATURES AVERAGING AT OR SLIGHTLY ABOVE AVERAGE. WHILE KEEPING
AN EYE ON WEDNESDAY, THE NEXT MORE SIGNIFICANT PRECIPITATION EVENT
IS SLATED FOR THE UPCOMING WEEKEND. THE GFS INITIALIZATION AGAIN WAS
SLIGHTLY BETTER THAN THE WRF-NMMB. WITH WAVE NUMBER THREE THE 12Z
WRF-NMMB MODEL RUN ITSELF WAS RATHER ODD AS IT WAS FASTER AND
SIMULTANEOUSLY DEVELOPED A NEGATIVE TILT TROF. FOR NOW THE GFS
OFFERED A COMPROMISE BETWEEN THE VERY FLAT ECMWF SOLUTION AND THE
WRF-NMMB AND SOME OF THE FORMER'S ENSEMBLE MEMBERS.

STARTING WITH MONDAY NIGHT, THERE IS SUFFICIENT SHORT WAVE ENERGY
AND THE ENTRANCE REGION OF THE H2.5 JET TO COMPENSATE SLIGHTLY FOR
MEDIOCRE MID LEVEL FORCING TO KEEP THE CATEGORICAL POPS GOING FOR
MOST OF OUR CWA DURING THE EVENING. THE WRF-NMMB DOES CARRY A POCKET
OF INSTABILITY ALOFT INTO NRN NEW JERSEY. OTHER MODELS ARE NOT
GEOGRAPHICALLY CLOSE, INSTABILITY AXIS IS OFFSHORE. WE DECIDED TO GO
WITH CONSENSUS WITH THIS PACKAGE. THE WRF-NMMB IS CONSIDERABLY
FASTER WITH BRINGING IN THE COLDER AIR THAN THE GFS. THE EC IS A
COMPROMISE AND WAS FOLLOWED. THUS WE CHANGED THE RAIN TO SNOW BEFORE
ENDING IN THE POCONOS. LITTLE IF ANY ACCUMULATION IS FORECAST. WE
PREFER NAM MOS VS GFS MOS FOR MINS. THE LATTER JUST LOOK TOO WARM.

ON TUESDAY THE MODELS HAVE BACKED OFF SO MUCH ON WAVE NUMBER TWO
(PREFERRING NUMBER THREE) THAT IT HARDLY NOW EXISTS. SO GOES THE
PRECIPITATION CHANCES ALSO. WE HAVE SCALED BACK THE MENTION TO JUST
THE MORNING. FORECAST SOUNDINGS DO SHOW THAT THE CONVECTIVE
TEMPERATURE SHOULD BE REACHED AND WE MIGHT EVEN TRAP THE CLOUDS
UNDERNEATH THE INVERSION NORTH. SO CLOUD COVERAGE MIGHT BE
UNDERDONE. BASED ON FCST 925MB TEMPS OUR MAX TEMPS LEAN TOWARD NAM
MOS'S WAY.

FROM HERE WE DIVEST OURSELVES FROM THE NAM. THE SHORT WAVE IN
QUESTION WILL COME INTO THE DENSER SOUNDING NETWORK WITH TONIGHT'S
RUN. SO THIS SHOULD ANSWER THE WAVE NUMBER THREE QUESTION. AS OF
TODAY, THE 12Z WRF-NMMB SOLUTION WAS ALMOST TOO SQUEAKY CLEAN
(WHAT'S WRONG WITH THIS PICTURE WHEN FLUIDS LIKE TO BE TURBULENT)
WITH ONE NEAT JET STREAK AND CONSOLIDATED MID LEVEL FGEN FORCING
OFSHR. THE ONE REASON WE LEANED THE GFS WAY WAS THE WRF'S ISENTROPIC
LIFT FCST SUPPORTED THE GFS QPF FIELD MORE THAN ITS OWN. THE NAO IS
FORECAST TO EDGE MORE POSITIVE WHILE THE FLOW ITSELF IS QUITE
PROGRESSIVE. WE HAVE SEEN SOME TOO FLAT SOLUTIONS BY THE EC AT THIS
FCST RANGE. SO OUR THINKING FOR NOW IS TO KEEP IT CLOSE TO A STATUS
QUO, EDGING POPS SLIGHTLY MORE NORTHWEST AND MOVED THE GFS'S TIMING
FORWARD IN TIME. THE LAST IS A SWITCH.

BY TUESDAY NIGHT THERE IS A DISCONNECT WITH NAM MOS FCST AS IT IS
COLDER WHEN CLOUDS ON THE MODEL RUN SHOULD MAKE IT FOR CONSISTENCY
SAKE WARMER. IN REALITY WE ARE CLOSER TO NAM MOS BECAUSE WE ARE
EXPECTING MORE CLOUDS.

POPS ON WEDNESDAY WERE KEPT EAST OF THE NJ AND DE COAST. WERE THE
WRF-NMMB TO VERIFY ITS THERMAL FIELDS WOULD BE MARGINAL FOR SNOW
ALONG THE PCPN PERIPHERY AND RAIN CLOSER TO THE COAST. WE HAVE SEEN
THIS BEFORE THE LAST TWO MONTHS ALONG THE COASTAL PLAIN WHERE THE
WARM AIR IS CONCENTRATED BELOW 925MB AND IN NEED OF STRONG EVAP OR
DYNAMIC COOLING FOR IT TO SNOW. WEDNESDAY MAX TEMPS MAY BE A BIT TOO
OPTIMISTIC PENDING THE CLOUD COVERAGE.

THEN ON WEDNESDAY NIGHT WE ARE EXPECTING FASTER CLEARING, SO HAVE
KEPT THE IDEA FOR RADIATIONAL COOLING IN OUTLYING AREAS. FAIR
WEATHER IS EXPECTED ON THURSDAY WITH SLIGHTLY ABOVE AVERAGE
TEMPERATURES. A WEAK BACKDOOR FRONT IS FORECAST TO SAG SOUTH THROUGH
OUR CWA LATER FRIDAY. THIS SHOULD KEEP SATURDAY'S MAX TEMPS AT OR
BELOW FRIDAY'S. NO PCPN IS EXPECTED WITH THE FRONT ITSELF.

THE NEXT SYSTEM TO AFFECT OUR CWA IS THEN SLATED FOR NEXT WEEKEND.
HERE THE 12Z GFS RUN WAS MUCH PROGRESSIVE THAN THE ECMWF OR UKMET.
ITS TOUGH WHEN A MODEL RUN IS AS PROGRESSIVE AS THE NOGAPS TO
VERIFY. WE HAVE SLOWED THE EVOLUTION DOWN, CENTERING ON SATURDAY
NIGHT AND SUNDAY. THIS IS A WAYS AWAY, SO FOR WHAT ITS WORTH AT THIS
JUNCTURE, THE FORECAST SOUNDINGS ARE SUPPORTING SLEET OR FREEZING
RAIN VS SNOW IN THE FAR NORTHERN PART OF OUR CWA. EVEN IN A PATTERN
LIKE THIS ITS TOUGH TO BELIEVE THAT SOME NON LIQUID PTYPE WON'T
OCCUR.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A GRADUAL LOWERING OF CONDITIONS IS EXPECTED OVER THE NEXT COUPLE OF
HOURS AS THE STEADIER RAIN LIFTS OUT OF THE REGION...MORE IS ON THE
WAY THOUGH. THERE ARE A FEW POCKETS OF IFR CIGS ACROSS OUR SOUTHERN
NEW JERSEY AND JUST NORTH OF PHL...THESE SHOULD STAY BRIEF AND
SCATTER TO MVFR BY 20Z. LOW LEVEL INVERSION WILL ALLOW THE NEWLY ADDED
MOISTURE TO CONDENSE INTO A WIDESPREAD AREA OF MVFR BY THIS EVENING.
WINDS WILL GRADUALLY TURN MORE TOWARDS THE EAST THROUGH EARLY
TONIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE REGION.

THE WARM FRONT WILL INITIALLY SPREAD MORE RAIN ACROSS OUR TERMINALS
SHORTLY BEFORE MIDNIGHT AND PREVAILING CONDITIONS BEGIN TO REALLY GO
DOWN HILL FROM HERE. EXPECT WIDESPREAD IFR BY LATE THIS EVENING AS
THE FRONT NEARS. THE FRONT WILL PUSH THROUGH AFTER MIDNIGHT AND THE
WINDS VEER TOWARDS THE SOUTH-SOUTHEAST AND BEGIN TO INCREASE A BIT.
A STRONG LOW-LEVEL JET WILL THEN MOVE INTO THE REGION. LOW-LEVEL
WIND SHEAR LOOKS LIKELY FROM THE 08-15Z TIMEFRAME ACROSS ALL OUR
TERMINALS. LIFR AND POSSIBLE VLIFR VSBYS/CIGS WILL OCCUR DURING THIS
TIMEFRAME AS WELL WITH A STEEP LOW-LEVEL INVERSION ACROSS THE
REGION. NOT SURE IF CIGS REBOUND TOMORROW MUCH AS THEY SHOULD BE IFR
FOR A MAJORITY OF THE DAY. WINDS WILL END UP OUT OF THE SOUTHWEST BY
TOMORROW AFTERNOON AROUND 10 KNOTS.

OUTLOOK...
MONDAY NIGHT...IFR CONDITIONS ARE EXPECTED...WITH LIFR CONDITIONS
POSSIBLE.

TUESDAY...MVFR CONDITIONS ARE POSSIBLE EARLY...THEN CONDITIONS
IMPROVING TO VFR. WEST TO NORTHWEST WINDS COULD BE GUSTY IN THE
MORNING.

WEDNESDAY...VFR CONDITIONS ARE EXPECTED. LOWEST CONFIDENCE
SOUTHEASTERN AIRPORTS.

THURSDAY AND FRIDAY...VFR CONDITIONS ARE EXPECTED. CONFIDENCE IS
HIGH.

&&

.MARINE...
SMALL CRAFT CONDITIONS LOOK LIKELY ACROSS OUR WATERS LATER TOMORROW
AS THE STRONG SOUTHERLY WINDS KICK IN BEHIND A DEPARTING WARM FRONT
TO OUR NORTH. THE PRESSURE GRADIENT SHOULD BE TIGHT ENOUGH TO
PRODUCE NUMEROUS SCA GUSTS. THE WARM AIR ALOFT WILL KEEP A PRETTY
GOOD CAP ACROSS OUR WATERS AND WILL NOT ALLOW THE REALLY STRONG,
45-50KTS, WINDS TO MIX DOWN, OTHERWISE WE WOULD BE LOOKING AT GALES.
SEAS RESPOND TO BEGIN TO CLIMB DURING THE DAY TOMORROW UPWARDS OF 5
FEET. RAIN IS EXPECTED TONIGHT THROUGH A BETTER PART OF THE DAY
TOMORROW AND THEN A COLD FRONT PULLS THROUGH LATER TOMORROW NIGHT.

OUTLOOK...
WE WILL CONTINUE THE SCA FLAGS FOR MONDAY NIGHT. NOT AS CONFIDENT
ABOUT DELAWARE BAY. WE SUPPOSE THERE COULD BE A WINDOW OF
OPPORTUNITY ESPECIALLY IN THE LOWER DELAWARE BAY LATE. ADDITIONALLY
SMALL CRAFT CONDITIONS MIGHT LINGER INTO TUESDAY MORNING. BECAUSE
THERE IS A MUCH WEAKER 2ND WAVE AND THE EVOLUTION IS FASTER (THUS
WINDS MIGHT DIMINISH SOONER), WE WILL DEFER BOTH DECISIONS TO LATER
SHIFTS.

THEN BEYOND THAT, THE NEXT CHANCE FOR SMALL CRAFT CONDITIONS WOULD
COME AROUND WEDNESDAY NIGHT PENDING THE STRENGTH OF THE WAVE OF LOW
PRESSURE. IF ITS STRONGER, WE MIGHT GET THE SWELLS, IF ITS CLOSER WE
MIGHT GET BOTH SWELLS AND WINDS ON THE OCEAN WATERS. THE GREATEST
CHANCES REGARDLESS ARE IN THE SOUTHERN AREA OCEANIC WATERS.

TOWARD THE END OF THE WORK WEEK, A HIGH PRESSURE SYSTEM WILL BUILD
IN CLOSER TO THE MARINE WATERS AND THIS WILL FURTHER REMOVE THE
CHANCES OF SMALL CRAFT ADVISORY CONDITIONS FROM OCCURRING. BY FRIDAY
THE HIGH SHOULD BE CRESTING OVER OR NEAR OUR AREA WATERS.

&&

.CLIMATE...
WARM TEMPERATURES ARE EXPECTED MONDAY. ATLANTIC CITY HAS THE BEST
CHANCE OF BREAKING A RECORD HIGH WITH THE OTHER SITES NOT EXPECTED
TO REACH THE RECORDS ATTM. HERE IS A LIST OF THE RECORD HIGHS FOR
MONDAY.

ATLANTIC CITY...66 (1966)
PHILADELPHIA....71 (1966)
WILMINGTON......72 (1966)
ALLENTOWN.......70 (1946)
TRENTON.........72 (1966)
GEORGETOWN......75 (1966)
READING.........71 (1946)
MOUNT POCONO....65 (1946)

HIGHS ARE EXPECTED TO BE IN THE MID TO UPPER 60S GIVING ATLANTIC
CITY THE BEST CHANCE TO TIE OR BREAK A RECORD. EXPECTED HIGHS AT
MOUNT POCONO ARE EXPECTED ATTM TO BE IN THE 50S.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM EST TUESDAY FOR
     ANZ450>455.

&&

SYNOPSIS...GIGI/HAYES
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...GIGI
AVIATION...GIGI/HAYES/HEAVENER
MARINE...GIGI/HEAVENER
CLIMATE...GAINES
Hazardous weather outlook, Dec 9, 3:40 PM EST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EST SUN DEC 9 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-102045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
340 PM EST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABLILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE COULD BE SOME PAYCHY DENSE FOG ON MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-102045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
340 PM EST SUN DEC 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 9, 4:57 PM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EST SUN DEC 9 2012

DEZ003-004-MDZ019-020-100100-
INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...EASTON...
DENTON
457 PM EST SUN DEC 9 2012

...PATCHY DENSE FOG THIS AFTERNOON AND EVENING...

AREAS OF FOG WILL PERSIST PERSIST ACROSS THE SOUTHERN DELMARVA
THROUGH THIS EVENING. THE FOG WILL BE DENSE IN SPOTS, WITH
VISIBILITIES DROPPING TO ONE HALF MILE OR LESS.

IF YOU PLAN TO TRAVEL LATE THIS AFTERNOON AND EVENING...BE ON THE
ALERT FOR LOCALLY DENSE FOG. MAKE TO SURE TO REDUCE SPEED AND USE
LOW BEAM HEADLIGHTS. LEAVE YOURSELF PLENTY OF EXTRA TIME TO REACH
YOUR DESTINATION SAFELY.

ROBERTSON

Nearby

Dense Fog Advisories in Pennsylvania, 2012Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Maryland, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.